Results 1 to 10 of 10

Thread: Help!! More bumps are coming!!

  1. #1
    Member
    Join Date
    Apr 2006
    Location
    Atlanta, USA
    Posts
    98

    Default Help!! More bumps are coming!!

    Hello all,

    I'm still struggling with these large bumps or cysts popping up on my face. I can tell when they're coming 3-4 days ahead of time because I can feel them deep under the skin before you can see them at all. The topical treatments and antibiotics don't seem to do anything for these that are coming. My body seems to be freaking out about something, and the bumps seem to be related to flushing, which is very unfortunate because that happens all the time. I have an appointment with a derm tomorrow but don't have high expectations.

    Does this happen to anyone else? What else can I do?

    Best,

    Russie

  2. #2
    Moderator phlika29's Avatar
    Join Date
    Apr 2006
    Location
    Dorset, UK
    Posts
    8,371

    Default

    I used to get acne type cysts that might have been related to my undiagnosed rosacea. I found relief from systemic antibiotics, then low dose accutane and finally laser. The only over the counter meds that helped were antihistamine tablets.

  3. #3
    Member
    Join Date
    Apr 2006
    Location
    Atlanta, USA
    Posts
    98

    Default

    thanks/ what type of laser?

    did you have side effects with accutane?

  4. #4
    Moderator Melissa W's Avatar
    Join Date
    Jan 2007
    Location
    new york
    Posts
    10,135

    Default

    Hey Russie,
    I'm so sorry you are dealing with this. There are many threads discussing Accutane here and you may find them helpful. Before you consider that though I suggest you explore with your dermatologist a different (than what you have already been unsuccessfully taking) antibiotic treatment short term combined with a topical treatment as that may be all you need.

    Here is one of the Accutane threads you may find helpful:
    http://www.rosaceagroup.org/The_Rosacea_Forum/showthread.php?11811-Started-low-dose-Accutane!-Yvette-s-log&highlight=dose+accutane

    Good luck!

    Best,
    Melissa

  5. #5
    Moderator phlika29's Avatar
    Join Date
    Apr 2006
    Location
    Dorset, UK
    Posts
    8,371

    Default

    It was a few different lasers that helped but by then I had found relief anyway from my other treatments.

    With regards accutane yes it increased my flushing and made my skin very dry. For that reason I personally would do as missy suggests-another antibiotic

  6. #6
    Member
    Join Date
    Apr 2006
    Location
    Atlanta, USA
    Posts
    98

    Default

    do you mind my asking what treatments have helped you?

    thanks.

  7. #7
    Senior Member
    Join Date
    Sep 2006
    Posts
    1,337

    Default

    Hi Russie,

    What topicals and prescription medications do you use/tried? Do you think this is a flare or is it constant worsening?

    Depending on what you are using and have tried, you may want to try other topicals/medications. Also, not sure what part of the country you live in, but often the change in weather (Winter) seems to flare some of our skins. My seborrhea flares more in Winter because of the cold and drier weather and I can easily turn redder (Rosacea) because of the colder temperatures. I did take Accutane back in 2007 and this did clear out my pores and give me a fresh start. It could be an option for you if you've tried many of the topicals/prescriptions with little results. It doesn't come without some risks/side effects though, but all in all, I was pleased I took it. Low dose is key for sensitive skin.

    Feel free to let us know what you've tried. Good you have an appt. with your Derm. to chat.

    Yvette

  8. #8
    Member
    Join Date
    Apr 2006
    Location
    Atlanta, USA
    Posts
    98

    Default

    Thanks for your response, I need all the help I can get!! Just in time to make my Christmas miserable!

    Does flushing make your bumps worse? Because mine seem to get worse when I flush, especially at night. I've had vascular rosacea for 6 years with no bumps until now, all of a sudden.

    Of the original 6 bumps I got over a month ago, there are only 2 left, but more have popped up in the past week or so. I've been using Plexion cleanser, Aczone, doxy 200mg for the first 2 weeks but my derm switched me to Bactrim DS. I've also used a mild hydrocortisone cream and calendula 2 or 3 times to try to get the inflammation down. The first 6 bumps looked more like cysts, but the ones that have popped up more recently look more like papules. I have Noritate and Finacea that I can use. The Finacea tends to make my face burn a bit, but I could use it if I thought it would help.

    My derm mentioned accutane, but I'm leery of it. I might give it a try if things don't improve in the next 2-3 months. What dose did you use?

    My derm said that the flushing was due to an endocrine problem related to my Hashimoto's thyroiditis, and really just shrugged at the flushing and bumps. She hadn't seen me as badly flushed as last week since I didn't have any makeup on, so she focused on the flushing rather than the bumps, and wasn't helpful.

    She also gave me Cloderm 0.1% cream but I haven't used it. Has anyone else tried it, and if so, how did it work?

    Do any of you have other suggestions? I'm seeing the derm in a week and a half.

    Thanks so much for any help or suggestions!

    Best,

    Russie

  9. #9
    Senior Member
    Join Date
    Mar 2010
    Location
    Northern CA, USA
    Posts
    282

    Default

    Hi Russie,

    Have you tried Prosacea - it really helped me with my bumps. I know you're using the Plexion cleanser already (which has sulfur in it), but maybe you need something you leave on? Also, honey (I use manuka honey, but others use regular local raw honey) helps a lot of us bring down inflammation/redness/bumps.

    Good luck - and try not to stress about it! Easy to say, I know, but stress & worry just make it all worse.
    Types I, II, IV - mild to moderate, depending ...

  10. #10
    Junior Member
    Join Date
    Dec 2010
    Posts
    3

    Default

    Thank god I haven't had any bumps just the red stinging face.... I am taking metronidazole 400mg right now... but i would like to know more about the "honey" cos my face get very red and uncomfortable in the heat i need something to calm it down.....Can I buy this treatment in the UK...??

    Regards BarbaraL

Similar Threads

  1. Coming off atenolol?
    By Judworth in forum Prescription medications
    Replies: 12
    Last Post: 26th September 2012, 09:40 AM
  2. Bumps Forming On Body, Hundreds of Bumps and White Spores On Face
    By birdsing in forum Similar and co-existing conditions
    Replies: 2
    Last Post: 1st December 2011, 02:03 AM
  3. Help!! More bumps are coming!!
    By Russie in forum Prescription medications
    Replies: 0
    Last Post: 8th December 2010, 12:33 AM
  4. Flossie coming to Big Island
    By Brady Barrows in forum Meta-forum discussion
    Replies: 3
    Last Post: 15th August 2007, 04:42 PM
  5. Coming off doxycycline??
    By chives in forum General rosacea questions
    Replies: 1
    Last Post: 13th July 2007, 07:04 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •